IVIG in my case
Sorry if this is long…
I think IVIG affects each one of us differently. I know in my case it took a good 9 months for the IVIG to start giving me energy back but I am now doing things that I haven’t done in ages (planting tomatoes, painting the bathroom, cleaning, etc). I saw my doctor on Thursday and we discussed how I am reacting to the IVIG. I am actually weaker strength-wise now than I was last month. I am still having numbness in my legs, hands and hiney (the hiney is new) but the energy is wonderful. I was told that the nerves may never heal themselves but if they do, I must be patient because it takes time for them to heal and if I overdo it, I will wind up just hurting them more. I have taken the one a day approach. I do one thing a day. If it’s going to the zoo with the kids, that’s all I do, and I do it in a wheelchair. If it’s cleaning, I clean one room thoroughly and that’s it. I don’t want to damage the good nerves and I’m trying to promote healing in the other ones. I have energy about three weeks and the last week I crash and burn. I am going to try and take my treatments three weeks apart so I don’t crash and see if that keeps me on a consistent plane. We’ll see how it works.
I would ask your doctor for some zofran for nausea before you start your treatment. My first treatment I actually threw up on my doctor so she was sorry she forgot to tell me about the zofran. Now I am just nauseous when I get home from the treatment until a few days after. The nurse that handles my infusion told the doctor it’s almost as if we have chemotherapy reactions to the medicine and Dr. Nemeth didn’t sound surprised, she just said yes. Drink plenty the day before and the day of your treatment! Lots of water! I also take benadryl and ibuprofen before my treatment as well.
One of the ladies in my infusion group doesn’t get the energy boost that I do, but her nerves are starting to come back and the progression has stopped with her. She also doesn’t get sick like I do but gets a horrible headache for two days after.
I hope this helps you and I wish you the best of luck!